Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Having large cruise on lower back. Diagnosed with degenerative disc disorder and osteoarthritis. Cause?

Hi, I have question about large cruise on my lower back. I've been involving in to car accident 5 years ago . Its finish with whip splash. After that I was diagnosed with degenerative disc disorder and osteoarthritis in my lower back. About month ago my lower back started bruising without reason and its very stiff. At my work I am very careful ( personal support worker) and I never had any injury related to my job. What can caused that weird bruising?
Asked On : Wed, 10 Apr 2013
Answers:  2 Views:  21
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Orthopaedic Surgeon, Joint Replacement 's  Response
Feb 2014
Hello and Welcome to HCM,
Thanks for writing to us.
The sudden onset of a bruise of unknown cause should not be taken to lightly, this could be an indication of either a blood clotting problem (low platelet production or increased rate of removal of platelets from blood), a reaction to any medications you could be taking (eg. aspirin, coumadin, some pain management medication, etc.), accidental ingestion of a poisonous substance (eg. rat poison, etc.).
It is best you just visit a doctor for a blood work up, once all the results return normal, there should be absolutely nothing to worry about, and this bruise could have been caused accidentally (like scratching yourself while you were asleep, etc.).
Hope this helps you.
Wishing you good health...
Dr Saurabh Gupta.
Orthopaedic Surgeon.
Answered: Sat, 27 Apr 2013
I find this answer helpful
Orthopaedic Surgeon Dr. Mukesh Tiwari's  Response
Hello Kathy,
Welcome at HCM.

I have read complete details of your question.

The degenerative disc disorder & arthritis at back can lead to back pain or back pain with radiation of pain in lower limb.

The bruise is not due to DDD OR ARTHRITIS.

There are some reasons for that like-

-Bleeding disorders.

-Deranged clotting factors due to liver disorders.

-Medicines which does lead to platelet disorders.


-Blood vessel tumor like hemangioma.

If this is gradually increase then you should be concerned about this & should get your self checked by having detailed blood examination.

Hope this will help you.

With best wishes.
Answered: Wed, 24 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor